Alert archive / Missouri / Flood Watches in 2017
Flood Watch 2, NWS Kansas City, MO
NWS Kansas City, MO issued this flood watch at Oct 4, 2017, 3:14 PM CDT for 12 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Oct 5, 2017, 7:00 PM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2017, 3:14 PM CDT (20:14 UTC)
- In effect from
- Oct 5, 2017, 7:00 PM CDT
- Expired
- Oct 7, 2017, 2:59 AM CDT
- In force
- 32 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Mercer County, MO, Nodaway County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 145 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525 WGUS63 KEAX 042014 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Kansas City/Pleasant Hill MO 314 PM CDT Wed Oct 4 2017 ...MULTIPLE ROUNDS OF HEAVY RAIN EXPECTED LATE THIS WEEK... .While a brief break from most shower and thunderstorm activity is possible tonight through much of Thursday, moderate to heavy rain is expected to redevelop along a stalled frontal boundary by late Thursday evening, and will continue in several rounds through early Saturday morning. There remains some uncertainty on where the axis of heaviest rain will fall, so at this time have elected to only include areas that seem certain to receive several inches of rain this weekend, and will consider a south or eastward expansion in future forecast updates. KSZ102-MOZ001-002-011-051030- /O.NEW.KEAX.FA.A.0002.171006T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Doniphan-Atchison MO-Nodaway-Holt- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Mound City, Oregon, Maitland, Forest City, and Craig 314 PM CDT Wed Oct 4 2017 ...FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY MORNING... The National Weather Service in Kansas City/Pleasant Hill has issued a * Flood Watch for portions of northeast Kansas and northwest Missouri, including the following areas, in northeast Kansas, Doniphan. In northwest Missouri, Atchison MO, Holt, and Nodaway. * From Thursday evening through Saturday morning * Several rounds of moderate to heavy rainfall will result in a widespread 3 to 4 inches of rain accumulation, possibly causing flooding along area creeks and streams, and in urban and low- lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
5 follow-up statements
401 WGUS63 KEAX 050845 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Kansas City/Pleasant Hill MO 345 AM CDT Thu Oct 5 2017 ...MULTIPLE ROUNDS OF HEAVY RAIN EXPECTED TONIGHT THROUGH FRIDAY NIGHT... .While only light rain is expected today, moderate to heavy rain is expected to develop along a stalled frontal boundary by late this evening, and will continue in several rounds through early Saturday morning. Several inches of rain around expected in the watch area which may lead to areal flooding as well as flooding along area rivers. KSZ025-MOZ003>006-012>015-020-052115- /O.EXA.KEAX.FA.A.0002.171006T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atchison KS-Worth-Gentry-Harrison-Mercer-Andrew-De Kalb-Daviess- Grundy-Buchanan- Including the cities of Atchison, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, St. Joseph Airport, and St. Joseph 345 AM CDT Thu Oct 5 2017 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... The National Weather Service in Kansas City/Pleasant Hill has expanded the * Flood Watch to include portions of northeast Kansas and Missouri, including the following areas, in northeast Kansas, Atchison KS. In Missouri, Andrew, Buchanan, Daviess, De Kalb, Gentry, Grundy, Harrison, Mercer, and Worth. * From this evening through Saturday morning * Several rounds of moderate to heavy rainfall will result in a widespread 3 to 5 inches of rain accumulation with locally higher amounts, possibly causing flooding along area creeks and streams, and in urban and low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ KSZ102-MOZ001-002-011-052115- /O.CON.KEAX.FA.A.0002.171006T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Doniphan-Atchison MO-Nodaway-Holt- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Mound City, Oregon, Maitland, Forest City, and Craig 345 AM CDT Thu Oct 5 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of northeast Kansas and northwest Missouri, including the following areas, in northeast Kansas, Doniphan. In northwest Missouri, Atchison MO, Holt, and Nodaway. * From this evening through Saturday morning * Several rounds of moderate to heavy rainfall will result in a widespread 3 to 5 inches of rain accumulation with locally higher amounts, possibly causing flooding along area creeks and streams, and in urban and low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
961 WGUS63 KEAX 051952 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 252 PM CDT Thu Oct 5 2017 ...MULTIPLE ROUNDS OF HEAVY RAIN EXPECTED TONIGHT THROUGH SATURDAY MORNING... .Multiple rounds of moderate to heavy rain will continue to develop along a stalled frontal boundary this evening through early Saturday morning. Several inches of rain are expected in the watch area, which may lead to areal flooding as well as flooding along area rivers. KSZ025-102-MOZ001>006-011>015-020-061030- /O.CON.KEAX.FA.A.0002.171006T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Holt-Andrew-De Kalb-Daviess-Grundy-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, St. Joseph Airport, and St. Joseph 252 PM CDT Thu Oct 5 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of northeast Kansas and Missouri, including the following areas, in northeast Kansas, Atchison KS and Doniphan. In Missouri, Andrew, Atchison MO, Buchanan, Daviess, De Kalb, Gentry, Grundy, Harrison, Holt, Mercer, Nodaway, and Worth. * From 7 PM CDT this evening through Saturday morning * Several rounds of moderate to heavy rainfall will result in a widespread 3 to 4 inches of rain accumulation with locally higher amounts, possibly causing flooding along area creeks and streams, and in urban and low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
898 WGUS63 KEAX 060836 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 336 AM CDT Fri Oct 6 2017 ...ANOTHER ROUND OF HEAVY RAIN EXPECTED TONIGHT... .Multiple rounds of moderate to heavy rain have already fallen across the watch area with widespread 1 to 3 inches of precipitation already falling. An additional 1 to 3 inches of rain are expected in the watch area tonight, which may lead to areal flooding as well as flooding along area rivers. KSZ025-102-MOZ001>006-011>015-020-062115- /O.CON.KEAX.FA.A.0002.000000T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Holt-Andrew-De Kalb-Daviess-Grundy-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, St. Joseph Airport, and St. Joseph 336 AM CDT Fri Oct 6 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of northeast Kansas and Missouri, including the following areas, in northeast Kansas, Atchison KS and Doniphan. In Missouri, Andrew, Atchison MO, Buchanan, Daviess, De Kalb, Gentry, Grundy, Harrison, Holt, Mercer, Nodaway, and Worth. * Through Saturday morning * An additional 1 to 3 inches of rain is expected through Saturday morning on top of the 1 to 3 inches that has already fallen producing storm totals of 3 to 5 inches. This may cause flooding along area river, creeks and streams, and in urban and low- lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
374 WGUS63 KEAX 062015 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 315 PM CDT Fri Oct 6 2017 ...ANOTHER ROUND OF HEAVY RAIN EXPECTED TONIGHT... .Multiple rounds of moderate to heavy rain have already fallen across the watch area with widespread 1 to 3 inches of precipitation already falling. An additional 1 to 2 inches of rain are expected in the watch area tonight, which may lead to areal flooding as well as flooding along area rivers. KSZ025-102-MOZ001>006-011>015-020-071000- /O.CON.KEAX.FA.A.0002.000000T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Holt-Andrew-De Kalb-Daviess-Grundy-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, St. Joseph Airport, and St. Joseph 315 PM CDT Fri Oct 6 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of northeast Kansas and Missouri, including the following areas, in northeast Kansas, Atchison KS and Doniphan. In Missouri, Andrew, Atchison MO, Buchanan, Daviess, De Kalb, Gentry, Grundy, Harrison, Holt, Mercer, Nodaway, and Worth. * Through Saturday morning * An additional 1 to 2 inches of rain is expected this evening through Saturday morning on top of the 1 to 3 inches that has already fallen, producing storm totals of 3 to 4 inches. This may cause flooding along area rivers, creeks and streams, and in low-lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
145 WGUS63 KEAX 070759 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 259 AM CDT Sat Oct 7 2017 KSZ025-102-MOZ001>006-011>015-020-070900- /O.CAN.KEAX.FA.A.0002.000000T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Holt-Andrew-De Kalb-Daviess-Grundy-Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, St. Joseph Airport, and St. Joseph 259 AM CDT Sat Oct 7 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of northeast Kansas and Missouri has been cancelled. While occasional showers may continue through the morning, the threat for heavy rainfall has ended. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flood watch went out at Oct 4, 1:08 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 4, 1:08 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 108 PM CDT Wed Oct 4 2017 .Discussion... Issued at 321 AM CDT WED OCT 4 2017 The main concern this forecast package continues to revolve around the potential for several rounds of rain including the chance for heavy rain Thursday through Friday leading to localized flash flooding as well as river flooding. This morning, showers are falling across northern Missouri behind a cold front which is extending from Unionville back through the Kansas city Metro. A few WAA showers are also falling across the southern CWA this morning. Showers are expected to shift southward today as the cold front continues to sag slowly through the area. Surface high pressure will try to build into the northern CWA. This should aid in keeping areas north of Highway 36 mainly dry today after morning showers shift southward. The best chances for showers today will be across the southern CWA where higher POPs have been placed. Any precipitation that does fall today will be light with no really forcing mechanism save some weak convergence along the slow moving cold front. Expect below normal highs today in the mid 60s north to the lower 70s south due to weak cold air advection and overcast conditions. Early tonight, light showers will continue to be possible across the extreme southern CWA in the vicinity of the surface front. However, after midnight, the surface front is expected to begin to lift north as a warm front in response to a developing LLJ and lee cyclogenesis. The nose of the LLJ will develop across central Kansas and veer eastward into the area Thursday morning and being the better chances for precipitation to the area after midnight Wednesday night. The warm front will continue to lift slowly northward through the area on Thursday and showers and thunderstorms will continue to develop along and north of this boundary as the 30- 35kt southwesterly LLJ maintains itself through the day. Some of these storms may produce heavy rain as moisture profiles are very deep and PWAT values are hovering around 2". The heaviest precipitation looks to fall Thursday night into Friday as the LLJ increases to 40-45kts. There is still some model difference as to where the warm front will reside at this time. The GFS/NAM solutions have the warm front north of the area with the heaviest precipitation falling across the Missouri Iowa border. The European has the warm front further south across northern Missouri with the heaviest precipitation on the order of 2 to 4 inches falling there. Considering the potential for flooding rains a flood watch may need to be issued with further updates. Friday into Friday night a upper level trough will eject out into the northern Plains from the northern Rockies. This will force the warm front north of the area back south as a cold front. This front will move through the area Friday night into Saturday. Moisture will still be plentiful as it does as PWATs will still be around 1.75". Despite the progressive nature of these storms, heavy rainfall falling on area that has already received several inches may cause or aggravate any ongoing flooding. A dry weeekend is then expected with highs in the mid to upper 70s. Sunday night, a upper level trough will dig into the northern Plains. This will force another cold front into the area bring another round of storms late Sunday night into Monday. Much cooler conditions are then expected by Tuesday and Wednesday with highs in the mid to upper 60s. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 108 PM CDT WED OCT 4 2017 Showers and embedded, isolated thunderstorms will move through all TAF sites over the next few hours, then a break in precipitation is anticipated for at least the evening and early overnight hours. Ceilings will waver between MVFR and VFR at KMCI and KSTJ, but slightly lower ceilings more entrenched in the MVFR category are expected at KIXD and KMKC. A few isolated showers may redevelop after 03z-06z tonight, and ceilings will lower to IFR across the board as a surface front begins to slide back to the north prior to 12z, and may even lower to 500 ft or less for a period of time early Thursday morning. Ceilings should then gradually lift after sunrise on Thursday, but may linger in the MVFR category through the end of the TAF period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...73 Aviation...Laflin
Hazardous weather outlook, Oct 4, 5:31 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 531 AM CDT Wed Oct 4 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 531 AM CDT Wed Oct 4 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers and few thunderstorms are expected today. No severe weather is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Several rounds of showers and thunderstorms are likely through Saturday. Severe storms are not expected but rainfall totals of 2 to 4 inches with locally higher amounts will be possible. This may lead to localized flash flooding as well as flooding along area rivers, creeks, and streams. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Flood Watches in Missouri, 2017Flood Watches in Kansas, 2017Every flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.